Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Hls1023

Had to stop taking Accutane

Recommended Posts

Has anyone here had to stop taking Accutane? I was on it for 14 days at 40mg a day and I experienced severe muscle cramping (back and shoulders), headaches, and blurred vision. I was told to stop taking it and I then had to go get a bunch of blood work done. This really sucks because I have never taken or used any product that made my skin look so good, and I was only on it for a short while. However, being that my derm was planning on raising my dosage to 80mg a day I don't know that I could have handled more intense side effects than what I was already having.

Share this post


Link to post
Share on other sites

You could have always asked for your dosage to be lowered. I started at 40mg for the 1st month of my course, then my dosage was increased to 80mg. I couldn't handle 80mg and I began to experience the same things you did, but I asked for my dosage to be lowered and I was fine after that.

It's too bad that you had to stop your course so soon. Best of luck.

Share this post


Link to post
Share on other sites
You could have always asked for your dosage to be lowered. I started at 40mg for the 1st month of my course, then my dosage was increased to 80mg. I couldn't handle 80mg and I began to experience the same things you did, but I asked for my dosage to be lowered and I was fine after that.

It's too bad that you had to stop your course so soon. Best of luck.

I could have asked to be on a lower dosage but I think my derm wanted me to stop at least until the blood work came back to make sure that there isn't a problem. Being acne free is not worth me doing permanent damage to myself. She told me that if the dosage given is too low than your acne has a better chance of coming back after treatment. Not sure what is gonna happen.

Share this post


Link to post
Share on other sites
You could have always asked for your dosage to be lowered. I started at 40mg for the 1st month of my course, then my dosage was increased to 80mg. I couldn't handle 80mg and I began to experience the same things you did, but I asked for my dosage to be lowered and I was fine after that.

It's too bad that you had to stop your course so soon. Best of luck.

I could have asked to be on a lower dosage but I think my derm wanted me to stop at least until the blood work came back to make sure that there isn't a problem. Being acne free is not worth me doing permanent damage to myself. She told me that if the dosage given is too low than your acne has a better chance of coming back after treatment. Not sure what is gonna happen.

I guess it just depends. I weighed 170lbs when I started my course, and I should have been at 80mgs, but I am almost 3 months off my course and I have no breakouts. Not everyone has a relapse. It can't be predicted.

But I do understand about causing permanent damage. That's why I didn't want to remain at 80mg, because I knew that inevitably something would've happened.

Share this post


Link to post
Share on other sites

I guess it just depends. I weighed 170lbs when I started my course, and I should have been at 80mgs, but I am almost 3 months off my course and I have no breakouts. Not everyone has a relapse. It can't be predicted.

But I do understand about causing permanent damage. That's why I didn't want to remain at 80mg, because I knew that inevitably something would've happened.

Share this post


Link to post
Share on other sites
I guess it just depends. I weighed 170lbs when I started my course, and I should have been at 80mgs, but I am almost 3 months off my course and I have no breakouts. Not everyone has a relapse. It can't be predicted.

But I do understand about causing permanent damage. That's why I didn't want to remain at 80mg, because I knew that inevitably something would've happened.

did you clear up completely before your course was over. i have been on 60mg for 20 weeks, and i was clear for a while, but now i get a pimple every once in a while. my derm extended my course a month, hopefully that will help and the pimples will stop completely. still, it's better than breaking out every day like i used to.

My face was clear by my 4th/5th month, but I kept breaking out a bit on my back and chest so that's why I was kept on it for an extra month and a half.

Share this post


Link to post
Share on other sites

oh, i never get body acne, but i'm starting to breakout on my face again, like 1 zit every few weeks. did the body acne clear up by the time you were done?

Share this post


Link to post
Share on other sites
I was on it for 14 days...

I have never taken or used any product that made my skin look so good

Sorry to inform you, but it wasn't the Tane which had made your skin clear. You really think that if Accutane worked in 14 days doctors would prescribe it for 5 months?!

Share this post


Link to post
Share on other sites
I was on it for 14 days...

I have never taken or used any product that made my skin look so good

Sorry to inform you, but it wasn't the Tane which had made your skin clear. You really think that if Accutane worked in 14 days doctors would prescribe it for 5 months?!

Actually I cleared up almost instantly... definitely looked remarkably better in 14 days.

They prescribe it for 5 months so that it works permanently.

Share this post


Link to post
Share on other sites
I was on it for 14 days...

I have never taken or used any product that made my skin look so good

Sorry to inform you, but it wasn't the Tane which had made your skin clear. You really think that if Accutane worked in 14 days doctors would prescribe it for 5 months?!

my skin did most of the clearing within the first few weeks, even if your skin clears early on in the course, theyt keep you on it for 20 weeks, so the clearing has a better chance of being permanent. that is what my derm said.

Share this post


Link to post
Share on other sites
I was on it for 14 days...

I have never taken or used any product that made my skin look so good

Sorry to inform you, but it wasn't the Tane which had made your skin clear. You really think that if Accutane worked in 14 days doctors would prescribe it for 5 months?!

I'm 31 years old and have been on just about everything. My skin has NEVER looked as awesome as it does now and yes, I was on Accutane for 14 days.

Share this post


Link to post
Share on other sites

i cleared immediatelly, in 2 weeks. but it was an up and downhill battle over 4 months. great days vs bad days (red faced days). eventually, it cleared me 75% id say.

the second derm i went to said i was underdosed with 40mg. I was about 170lbs also, so this is probably why im getting acne back a little.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×